MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 42OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 42OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 71322042
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a hip hemiarthroplasty, when reducting the hip, with all implants in place, the cocr 12/14 fem head 22 + 0 disassociate from the tandem bipolar cocr 42od 22id and stayed on the stem.Surgeon removed head from stem and put those implants back together and tried again, but it happened again.On the second time of trying to remove the head from the stem, the whole stem came out.Surgeon had to place new stem and new tandem implants.The procedure was completed with a delay greater than 30min using a smith-nephew back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.Therefore, product analysis could not be performed at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.Factors and/or potential causes that could contribute to the reported event could include alignment or surgical technique.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM BIPOLAR COCR 42OD 22ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11332950
Report Number1020279-2021-01369
Device Sequence Number16754027
Product Code KWY
UDI-Device Identifier03596010492418
UDI-Public03596010492418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2024
Device Model Number71322042
Device Catalogue Number71322042
Device Lot Number14LM16987
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer05/29/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1